Clopidrel and bruising ?

Hi all i switched from years being on Asprin to 75 mg of clopidrell 2 weeks ago , and i noticed i have quite a few brusies on leg i used to get this in early days of mpn diagnosis when on asprin , i believe the drug is bit stronger than the asprin? do i need to be concerned at all , i am hoping that change in medication isnt the cause , because my heam was happy with me on asprin with my HU ,it was my decision to change ! i was worried about bleed with asprin best wishes Holly x

13 Replies

oldestnewest
  • Hi holly, I've been on clopid for abt 4wks now and no issues with bruising,If you have a nurse specialist why don't you give her a wee phone on Monday and ask her advice, hope you get it resolved.

    Lainy xx

  • Thank you Lainy, no i dont have a nurse ,if im concerned i ring my heam secatary and she speaks to him , im seeing my Gp Thurs eve will show her best wishes Holly x

  • Hi Holly I am on Clopidegrel as well for the past two and a bit years , general bruising a couple of times a week , sometimes I go weeks without my doc says don't worry about it. Hope that helps , got a big one on my stomach at the moment , didn't realise till I got out of the shower and stood in front of the mirror....the image was worse than the bruise. lol :).... best wishes June.

  • Hi June , thank you gosh thats unusual to get bruise on tum eh , you learning boxing 😜

    you made me smile , im sure image wasnt that bad. mind you i wont look in mirrors not now at nearly age 65 haha take care Holly x

  • I had been on low dose aspirin for many years with pv but after a TIA clopidegrel has been added. I get a lot of bruising. And they take longer to clear.

    Cheri

  • Hi Cheri, sorry to hear you had TIA , ooh your on both im not surprised you get bruises , yes i agree they dont go very quick ,take care and thanks for reply Holly x

  • Ah, the bruises. I have MF and take Rux and aspirin but have loads of bruises that take ages to go. We have a heavy oak table in the sitting room and I am forever knocking my legs on the corners - dreading baring my legs this summer. I don't think you have anything to worry about but it is worth mentioning it to the people who know. I have just accepted this as a part of the condition. Best wishes.

    Linda

  • NICE recommendation was for anyone taking aspirin and dipyridamole together to switch to clopidegrel. I had been prescribed dipyridamole after TIAs so I switched according to the recommendations. However, and remember we all react differently to drugs, I finished up in hospital with internal bleeding that was attributed to the clopidegrel. I switched back to the combination again and have not had any internal bleed since. I do however have many bruises (I have MF and on Ruxolitinib) but my platelet count has been running below 100 for some time now. As a result of many transfusions, I have major iron overload at present which is being dealt with but all but the most minor of bruises is leaving a brown mark in my fair skin! I always used to want to go brown but never expected to achieve it this way😂,!

  • Hi Holly, I'm on that and had lots of bruising, but it gradually stopped, so personally I wouldn't worry xxx

  • Just to say Holly and all,I was changed from aspirin to Clopidogrel(Plavix),2 yrs ago.I have loads of these bruises,hands just now are a dreadful sight,I am working on a large clay model,hence fingers,hands,wrists,like some voodoo thing or other! Slightest knock any where and the bruise arrives ....if you can be quick enough to get arnica straight on and hold down on the sight a few minutes it does help,tho not always.Will add further advice ,that for ladies like us of a certain age,looking in a full length mirror is not a good thing unless properly dressed and made up !!! Or from a distance without specs !!Keep well and cheerful all. Sally

  • Hi thank you Sally , ah your poor hands . i often hear good thinga about Arnica will get some handy to keep in cupboard eh yes in the big scheme of things bruises for me are minor guess it means blood thining ? i had alot when i first went on asprin and on hands also ,then eased off I think mother nature is very clever , im sure our eye sight worsens with age for a reason 😜 to be kind ! all the best Holly

  • Absolutely Holly! I think age is just a number anyway,a few lines add character,the bruises are not attractive ,thank goodness don't come on face,just the flushing and spider veins!!!!!Meant put arnica on site ,not sight of bruising,brain goes as well!!!You can get arnica massage oil,good for the aches and pains as well as gel or cream,We use it on horses and dogs too !Best to you Sally

  • Hi Holly. I was on Clopidogrel and Aspirin after my heart attack and stopped taking the Clopidogrel after 12 months. I also noticed that I bruised easily whilst on this medication however I had no issues after stopping. I continued with Aspirin but was having severe pains and sometimes thought that I was having another heart attack and went to A&E on numerous occasions. The pains that I was experiencing was from Ulcers which were brought about by the Aspirin. I needed an alternative, I did some research and found Pycnogenol. I have been taking Pycnogenol for a little over 4 months without any side effects. There are various ads for Pycnogenol on the internet, so be sure, if you decide to try it to buy it from a reputable source.

You may also like...